Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 154, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2000, 2:18 PM CST for Clarke County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2000, 2:18 PM CST (20:18 UTC)
- Expired
- Mar 18, 2000, 2:45 PM CST
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Clarke County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 182019 SVRJAN MSC023-182045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 218 PM CST SAT MAR 18 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 245 PM CST * AT 218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF QUITMAN...MOVING NORTHEAST AT 25 MPH. HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM. PERSONS OUTDOORS IN THE QUITMAN AREA SHOULD SEEK SHELTER IMMEDIATELY. 82
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 11:45 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 18, 11:45 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1145 AM CST SAT MAR 18 2000 SURFACE TROUGH SLOWLY INCHING NORTH ACROSS S-SE PORTIONS OF THE FORECAST AREA AND WAS JUST SOUTH OF A MCCOMB-HATTIESBURG LINE AS OF 17Z. THIS AREA OF MOISTURE CONVERGENCE HAS BEEN THE FOCUS FOR NUMEROUS...STRONG THUNDERSTORMS AS MID LVL SHORTWAVE OVER DEEP SOUTH TEXAS MOVES NORTHEAST INTO THE NW GULF OF MEXICO HELPING TO DESTABILIZE THINGS ALONG WITH DAYTIME HEATING. ANALYSIS OF 12Z AREA SOUNDINGS AND MODIFICATIONS TO THESE SOUNDING WITH EXPECTED DAYTIME HIGHS/DEW PTS REVEALED CAPES RANGING FROM AROUND 1000 J/K OVER CENTRAL/NORTH MISSISSIPPI TO OVER 2000 J/KG OVER THE SOUTH. THIS COMBINED WITH 150-250 STORM RELATIVE HELICITIES AND NEAR 7 DEG C/KM MID LEVEL LAPSE RATES MAY RESULT IN SCATTERED... ...SEVERE THUNDERSTORMS MAINLY SOUTH OF I-20 CORRIDOR. WET BULBS ZERO HEIGHTS RANGE BETWEEN 7000-9000 FT OVER THIS AREA WHICH WILL BE CONDUCIVE FOR LARGE HAIL FORMATION AS STORMS MAY ROTATE ALONG AND JUST NORTH OF THE SURFACE TROUGH BOUNDARY. AGREE WITH SPC THAT A WATCH COULD BE NEEDED IN SOUTH MISSISSIPPI AS THE DAY WEARS ON. WILL GENERALLY INCREASE P^OPS NEAR SURFACE TROUGH TODAY AND TAKE OUT TRANSITIONAL CLOUD WORDING ALL ZONES. OTHERWISE...REST OF FORECAST ON TRACK. .JAN... MS...NONE. AR...NONE. LA...NONE. 05
In the hours before
Special weather statement, Mar 18, 11:20 AM CST, 2 hours 58 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 190400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1120 AM CST SAT MAR 18 2000 A WARM FRONT IS DEVELOPING ALONG THE GULF COAST AS LOW PRESSURE DEVELOPS OVER THE WESTERN GULF. A STRONG UPPER LEVEL SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE EASTWARD AND COMBINE WITH THE WARM FRONT TO BRING INCREASING THUNDERSTORM COVERAGE OVER THE AREA THROUGH TONIGHT. FOR THIS AFTERNOON...THE BEST INSTABILITY AND MOISTURE WILL COMBINE OVER SOUTHEAST PORTIONS OF THE AREA ALONG AND NORTH OF THE SURFACE WARM FRONT. IN THIS AREA...THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY THREAT. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ELSEWHERE...BUT INSTABILITY AND MOISTURE WILL BE TOO LIMITED FOR ORGANIZED SEVERE THUNDERSTORM ACTIVITY. FOR TONIGHT...A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST OVER THE ENTIRE AREA...ESPECIALLY LATE TONIGHT...AS THE UPPER LEVEL SYSTEM APPROACHES FROM THE WEST RESULTING IN FAVORABLE WIND SHEAR AND BETTER INSTABILITY. AS OF NOW...THE DEVELOPING SCENARIO IS COMPLEX AND TIMING OF SEVERE WEATHER IS STILL QUESTIONABLE. PERSONS OVER THE ENTIRE AREA SHOULD STAYED TUNED TO LATER FORECASTS AND STATEMENTS TO KEEP ABREAST OF THE DEVELOPING SITUATION. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND HAM RADIO OPERATORS MAY BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:00 AM CST | Severe Thunderstorm Warning | JAN | Covington, Lamar | 45 min |
| Mar 18, 2:54 PM CST | Severe Thunderstorm Warning | JAN | Lawrence | 51 min |
| Mar 18, 3:33 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 42 min |
| Mar 18, 4:33 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 42 min |
| Mar 18, 4:43 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.